CSN Login
Members Online: 0

You are here

Starting Treatment on Monday

onlytoday's picture
onlytoday
Posts: 603
Joined: Jun 2010

Went to my doc today and we finally have a treatment plan. Just Rituxen every Monday for four weeks. I'm very fortunate that I don't yet need chemo. I have marginal zone in my lymph nodes and bone marrow and because I have symptoms she decided to treat, but only with Rituxen for now. We'll see how this works. I'm pretty excited at the prospect of getting my energy back eventually! Anyone out there every have straight Rituxen? I understand that the first infusion can be a bit rough. The doc hopes to get me into remission for awhile with this.

vinny59's picture
vinny59
Posts: 1032
Joined: Nov 2006

never had straight Rituxen, but the first week was rough, just take it easy, alot of napping!!!!!!!!! Good Luck Vinny

huggermom's picture
huggermom
Posts: 3
Joined: Aug 2010

I just went through four weeks myself of the Rituximab treatments on Tuesdays. I am fortunate that I don't have any in my bone marrow yet. I have Follicular Lymphoma stage 3A. It is in all of my lymph node regions. The first one was rough. I felt like I was running a marathon. My doctor said there is also a steroid in the treatments. When I would lay down to sleep, my body felt like it was going a hundred miles an hour. I get tired easily, so resting is key. I wish you the best.

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Sounds like the Rituxan makes you hyper if it makes your body feel like it's going 100 miles an hour. If they add the prednisone to the Rituxan, which I will be having,it seems to me that a person would feel more active than lethargic or tired. Is it the other part of the chemo cocktail..CVP.. that makes you so tired and worn out, or the combination of all of it? How do you nap if you are hyped up from the steroids? I get really awful when I don't get my sleep. Just wondering how the heck you get any rest if your body feels hyped up????? UGH!
Love...Sue

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

It is a combination of all the drugs. They are all cell killers. It wears you out because of your lack of red blood cells that are killed along with the other cells. The red cells carry oxygen and nutients thru out your body. The prednisone is not a cell killer but works to help the other drugs do their job. Prednisone can either hype you up ,wear you out ,along with making you hungry. Its a weird feeling in that first week, you feel wore out and want to sleep or just rest. You lay down to take a nap but you can't sleep. Your brain is racing and your body is wore out. Those two don't mix. You will eventually go to sleep, but when you wake up you feel like you just ran a marathon. You are more tired than before you fell asleep. With me it was "Wheres the kitchen". It will pass after the first week,but not all at once. It will be gradual and before you know it is time for the next round of treatment. It is definitly a roller coaster ride. As you already know everybody is different, but this is the way it was for me. Oh yea, those red cells and white ones do regenerate. The neulasta shot helps speed it up. John

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi John,
Thats good to know. I knew you could explain it in a way I could understand. I guess we just have to go for it and make the best of it. I just keep telling myself that I'm not the first to have to do this and I won't be the last. Your treatment progress really keeps me hopeful. Thanks...
Sue

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

John I commend you my friend. Your explanation is right on. I was so tired, would lay on the couch....toss and turn one side to the other. Up and down, flat, stretching, yawning mind racing, hungry as hell and tired. Watched a ton of movies and generally knew the first 3-4 days were a blur. My eyes hurt, dry and wanting rest. I did take lots of benedryl and I have muscle relaxers for fibromyalgia. The chemo and prednisone were horrible on my FM. Sleep is so important for FM and my body ached like nobody's business.

I hurt in every single part of my body.......even parts I didn't know could hurt. But you know, it's all part of the deal. Treatment just was the pitts, but after the first time you pretty much know what's expected and it becomes tolerable.

I know I cried quite a bit too. I finally figured out why babies cry when they are tired....and quite honestly it felt pretty good to just let my husband hold me like a child. Take care, it's going to be ok!

onlytoday's picture
onlytoday
Posts: 603
Joined: Jun 2010

Hi Huggermom,
Thanks for the information. Just like Sue I like to know all I can about things before hand don't care for surprises. So it's great to know what you experienced. Thanks so very much!

merrywinner's picture
merrywinner
Posts: 627
Joined: Aug 2009

You should do fine with the Rituxan only. I don't recall any hyped up feelings from the Rituxan. They do give Benadryl prior to the infusion and lots of people are sensitive to the antihistamines, but it's just the one dose. As far as the reactions to it I will share something I was told that helped me so much. When they say reaction we automatically assume it's to the medication. In the case of Rituxan it's usually not the medicine we get the reaction from but rather the rapid destruction of the affected B cells. The Rituxan is so effective at killing them very rapidly that the body has a hard time keeping up with clearing them out and things get a little backed up so the body reacts to this backup. They just slow the infusion way down, let the body catch up and then speed it up again and all usually goes fine from there. If not there are some additional meds they can use to help. Now as to what that reaction feels like, for me it came on very suddenly and felt like I was getting a really bad cold. It was sore behind my nose, my nose was stuffy and my throat was a little sore. I let them know right away and they stopped the infusion for 30 minutes, all the symptoms went away, they restarted it and nothing else happened. This all usually occurs with the first infusion because that is when you have the most B cells. I never reacted after the first one. I hope this is helpful and good luck. Mary

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Thanks Mary,
Every little bit of info really helps me. I wish I wasn't such a "Info" oriented person, but I've been like this all of my life. Even as a kid I was always the one asking "whats that mean"?...or "why"? or "how come"?..or.."I don't understand???" I drove the family crazy with always needing to know the details of everything. It sounds like the first infusion will be the scariest, so I'm prepared for that...(I think)...ha! I'm so grateful for all of you!
Love...Sue

onlytoday's picture
onlytoday
Posts: 603
Joined: Jun 2010

Merry,
Thanks so much. You gave me such comfort hearing first hand what to expect. I'm a bit concerned about Monday's first treatment although I'm happy to finally get this party started!! Thank you. It's great to hear it from someone who has been there instead of hearing it from the doc who knows a lot but hasn't experienced it personally...

GalacDad's picture
GalacDad
Posts: 40
Joined: Aug 2010

Onlytoday,
Never had the Rituxen, Chemo and radiation for me. The first courses can be rough, listen to your body, rest often, eat well (if you can). Do everything you can to keep your energy and spirit levels up and it will make the therapy process that much more tolerable.
Take care,
GalacDad

onlytoday's picture
onlytoday
Posts: 603
Joined: Jun 2010

Thank you so much everyone for offering me firsthand advice and such support! I love this sight. Sometimes I don't know what I would do without your support. Even just reading posts that go back and forth among you are inspiring. Such a selfless group of individuals! I always look for the rainbow in any situation and you are all definately a bright spot in all of this for me. I will update you once I get my first treatment done on Monday and let you know how it's going. God Bless you all.

kayebadoe's picture
kayebadoe
Posts: 81
Joined: May 2010

they give you at the beginning of the treatment. Will put you to sleep. Go with it! Makes the time go faster

Subscribe to Comments for "Starting Treatment on Monday"